Alert archive / Utah / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Oct 2, 2003, 1:39 PM MDT for Kane County, Utah. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2003, 1:39 PM MDT (19:39 UTC)
- Expired
- Oct 2, 2003, 2:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 021939 SVRSLC UTC025-022015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 139 PM MDT THU OCT 2 2003 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL KANE COUNTY IN UTAH * UNTIL 215 PM MDT * AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MT CARMEL...OR ABOUT 18 MILES NORTHWEST OF KANAB...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES WEST OF MT CARMEL...5 MILES SOUTHWEST OF ORDERVILLE...9 MILES SOUTHWEST OF GLENDALE AT 215 PM MDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3704 11290 3703 11262 3739 11243 3739 11289
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 10:07 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 2, 10:07 AM MDT, 3 hours 32 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1007 AM MDT THU OCT 2 2003 .SYNOPSIS...A DEVELOPING LOW PRESSURE SYSTEM OVER NEVADA WILL MOVE SLOWLY EAST ACROSS SOUTHERN UTAH FRIDAY THROUGH EARLY SATURDAY. HIGH PRESSURE ALOFT WILL RETURN FOR SUNDAY AND MONDAY. && .DISCUSSION...NEGATIVE TILT DIFLUENT TROUGH DEEPENING OVER NEVADA TODAY. SMALLER SCALE VORT MAXES OVER NORTHEAST NEVADA AND NORTHERN UTAH IN AN AREA OF DEFORMATION BETWEEN INCOMING TROUGH AND A WEAK RIDGE OVER IDAHO. CONVECTION EXPECTED TO FILL IN TODAY THAN CONTINUE THROUGH THE NIGHT OVER SOUTHERN AND EASTERN UTAH AS PVA DYNAMICS ALOFT FOCUS ON THAT AREA. LOW WILL THEN SPIN OVER SOUTHERN UTAH...STRETCHING EAST AND WEAKENING BUT STILL AN AREA OF HIGH PV ALOFT AND LOW STATIC STABILITY THROUGH SATURDAY. WEAK RIDGE SUNDAY THEN NEXT SYSTEM MAY APPROACH BY MONDAY AFTERNOON. WILL ISSUE AN UPDATE SHORTLY TO TODAYS CLOUDS POPS BASED ON CURRENT OBSERVATIONS. && .SLC WATCHES/WARNINGS/ADVISORIES UT...NONE. ID...NONE. WY...NONE. && GIBSON
Hazardous weather outlook, Oct 2, 7:00 AM MDT, 6 hours 39 minutes before
IDZ024-025-UTZ001>021-WYZ021-031300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT THU OCT 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE UTAH TODAY. SOME OF THE HEAVIER THUNDERSTORMS COULD BRING LOCALLY HEAVY RAINFALL TO PORTIONS OF SOUTHERN...CENTRAL AND EASTERN UTAH THIS AFTERNOON. DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF SOUTHERN AND EASTERN UTAH INTO SATURDAY. LOCALLY HEAVY RAINS ARE AGAIN A POSSIBILITY FOR SOUTHEAST AND CENTRAL UTAH DURING THE DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Severe Thunderstorm Warnings in Utah, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.